Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2019, 4:30 PM EDT for Laurens County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 4:30 PM EDT (20:30 UTC)
- Expired
- Aug 6, 2019, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971
WWUS82 KFFC 062030
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Tue Aug 6 2019
GAZ096-097-109-062100-
Laurens GA-Bleckley GA-Dodge GA-
430 PM EDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR LAURENS...NORTHEASTERN BLECKLEY
AND NORTHERN DODGE COUNTIES UNTIL 500 PM EDT...
At 429 PM EDT...a strong thunderstorm was near Dexter, or 12 miles
southwest of Dublin...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Chester, Dexter, Dudley, Cadwell, Rentz, Montrose, Rowland,
Minter, Harlow, Goldsboro, Rebie and Lowery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3240 8331 3257 8326 3258 8324 3249 8270
3227 8277 3226 8278
TIME...MOT...LOC 2029Z 282DEG 26KT 3246 8310
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:14 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 6, 3:14 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 314 PM EDT Tue Aug 6 2019 .SHORT TERM /Tonight through Wednesday Night/... This afternoon and evening should be fairly nice across portions of northern Georgia as drier air filters into the northwest. PW values across northern Georgia are around 1 to 1.2 inches with little to no instability across the far north. Overall, the drier air will help to keep pops very slim north of I-20. For the rest of the area, isolated to scattered showers and thunderstorms will be possible through the rest of the afternoon and evening with the best chances across central Georgia. Models are showing a weak front pushing into portions of northern Georgia early Wednesday morning. This will work to enhance chances for precip in the very early morning hours through daybreak. Some models have been showing a broken line of storms entering north Georgia, but overall the showers and storms look to remain disorganized. Overall, across the rest of the area moisture and instability return area-wide so showers and thunderstorms will be possible again in the afternoon and evening. Temperatures today and Wednesday are expected to be in the upper 80s to lower 90s with low temperatures in the upper 60s and lower 70s. Reaves && .LONG TERM /Thursday through Tuesday/... General trends remain largely unchanged through the Extended Forecast period. Moisture, somewhat limited heading into this period, increases through the end of the week and into the first half of next week. Upper flow also still expected to slowly but steadily de-amplify as ridge over the southern/central Rockies flattens and shifts east into the plains. However the region will remain under predominately northwesterly flow aloft. Current Long- Term grids appear to capture this evolution well. Warm temperatures and at least chance POPs expected to prevail. Convective coverage should show a decidedly, but not exclusively, diurnal bias through the period. 20 && .AVIATION... 18Z Update... Mainly VFR cigs across the area with some leftover MVFR cigs mixed in with a cu field around 4-6kft. Highest chances for TSRA today will be at MCN/CSG with only VCSH after 19Z at metro taf sites. Prob30 has been included for Wed afternoon as pops are higher across the area, starting 17Z. Winds will be mainly on the west side through the taf cycle around 4-7kts, becoming more SW and light and variable overnight then more west Wednesday afternoon around 5-8kts. //ATL Confidence...18Z Update... Medium on tsra timing early afternoon & early fog. Medium to high on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 71 91 70 93 / 10 30 30 10 Atlanta 72 90 72 91 / 10 30 20 20 Blairsville 64 82 62 84 / 20 40 30 10 Cartersville 71 91 70 91 / 10 30 20 20 Columbus 73 93 74 94 / 20 30 20 20 Gainesville 70 88 69 91 / 5 30 30 10 Macon 72 93 73 95 / 20 30 20 20 Rome 71 91 70 91 / 20 30 20 20 Peachtree City 71 91 71 92 / 20 30 20 20 Vidalia 73 94 74 96 / 20 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....20 AVIATION...Reaves
Hazardous weather outlook, Aug 6, 11:15 AM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1115 AM EDT Tue Aug 6 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1115 AM EDT Tue Aug 6 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected this afternoon and early evening. The highest coverage will be across portions of Central Georgia. Some storms could be strong to severe with frequent cloud-to-ground lightning, strong wind gusts, and periods of heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms are expected to continue each day, especially during afternoon and evening hours. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud-to-ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 6, 10:35 AM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 AM EDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM LIGHTNING 1 WSW GRAYSON 33.89N 83.97W
08/05/2019 GWINNETT GA EMERGENCY MNGR
HOUSE FIRE CAUSED BY LIGHTNING IN THE 700 BLOCK OF
WINDSOR PLACE CIRCLE SW REPORTED BY EM.
&&
EVENT NUMBER FFC1900628
LUSKLocal storm report, Aug 6, 12:36 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 PM EDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM FLASH FLOOD 1 SW MIDTOWN 33.77N 84.40W
08/05/2019 FULTON GA SOCIAL MEDIA
SOCIAL MEDIA REPORT OF STREET FLOODING UNDER OVERPASS
OF MARIETTA ST. NW OVER NORTH AVE. NW.
&&
EVENT NUMBER FFC1900629
LUSKSpecial weather statement, Aug 6, 4:00 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Tue Aug 6 2019
GAZ083-095-096-062030-
Houston GA-Bleckley GA-Twiggs GA-
400 PM EDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...BLECKLEY
AND SOUTHERN TWIGGS COUNTIES UNTIL 430 PM EDT...
At 359 PM EDT...a strong thunderstorm was near Kathleen, or 12 miles
east of Perry...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Warner Robins, Robins Air Force Base, Coley Station,
Tarversville, Sand Bed, Magnolia, Royal, Paulk, Goldsboro, Rebie,
Cary, Porter, Bonaire, Kathleen and Empire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3238 8347 3240 8350 3239 8351 3240 8352
3240 8353 3243 8366 3261 8365 3257 8322
3245 8315 3244 8315 3245 8318 3234 8330
3233 8329
TIME...MOT...LOC 1959Z 281DEG 26KT 3250 8352
WIND...40MPHSpecial weather statement, Aug 6, 4:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Tue Aug 6 2019
GAZ096-097-109-062100-
Laurens GA-Bleckley GA-Dodge GA-
430 PM EDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR LAURENS...NORTHEASTERN BLECKLEY
AND NORTHERN DODGE COUNTIES UNTIL 500 PM EDT...
At 429 PM EDT...a strong thunderstorm was near Dexter, or 12 miles
southwest of Dublin...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Chester, Dexter, Dudley, Cadwell, Rentz, Montrose, Rowland,
Minter, Harlow, Goldsboro, Rebie and Lowery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3240 8331 3257 8326 3258 8324 3249 8270
3227 8277 3226 8278
TIME...MOT...LOC 2029Z 282DEG 26KT 3246 8310
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:54 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 36 min |
| Aug 5, 9:20 PM EDT | Flash Flood Warning | FFC | Fulton | 5 hr |
| Aug 6, 4:00 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Aug 6, 6:53 PM EDT | Special Weather Statement | FFC | Macon | 37 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.